Alert archive / Virginia / Flash Flood Warnings in 2012

Flash Flood Warning 78, NWS Baltimore/Washington

September 27, 2012Fauquier County, Rappahannock County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Sep 27, 2012, 7:36 PM EDT for Fauquier County, Rappahannock County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2012, 7:36 PM EDT (23:36 UTC)
Expired
Sep 27, 2012, 10:08 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Fauquier County, VA, Rappahannock County, VA

The radar

The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 7:54 PM EDTFLASH FLOOD1 Wsw Ada, VAA SWIFT WATER RESCUE IS UNDERWAY NEAR THE INTERSECTION OF CREST HILL RD AND HUME RD.
Sep 27, 8:02 PM EDTFLASH FLOOD1 Nnw Rectortown, VACREST HILL ROAD AND RECTORTOWN ROAD CLOSED DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WGUS51 KLWX 272336
FFWLWX
VAC061-157-280230-
/O.NEW.KLWX.FF.W.0078.120927T2336Z-120928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
  NORTHWESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...

* UNTIL 1030 PM EDT

* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. DOPPLER RADAR
  ESTIMATES UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
  PORTIONS OF THE WARNED AREA. SURFACE OBSERVATIONS INDICATE NEARLY
  2 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA. ADDITIONAL RAINFALL
  AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
  DELAPLANE AND HUME.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

IF WATER IS COVERING A ROADWAY...TURN AROUND...DO NOT DROWN.

LAT...LON 3895 7775 3883 7780 3875 7807 3886 7815
      3888 7811 3889 7812 3888 7808 3890 7806
      3891 7807 3898 7788

$$
2 follow-up statements
709 
WGUS71 KLWX 280012
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT THU SEP 27 2012

VAC061-157-280230-
/O.CON.KLWX.FF.W.0078.000000T0000Z-120928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPPAHANNOCK VA-FAUQUIER VA-
812 PM EDT THU SEP 27 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN FAUQUIER AND NORTHEASTERN RAPPAHANNOCK COUNTIES...

AT 805 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 
FROM VERY HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF 
OF AN INCH CAN BE EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELAPLANE AND
HUME.

ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.

AT 805 PM EDT...LAW ENFORCEMENT REPORTED STATE RT 710-RECTORTOWN ROAD
NEAR RECTORTOWN WAS REPORTED CLOSED DUE TO FLASH FLOODING...AS WAS 
PORTIONS OF CREST HILL ROAD.

OTHER FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...     
  MOUNT ECCENTRIC RUN AT BROAD RUN...
  ROUTE 715 NEAR GOOSE CREEK...
  ROUTE 715 NEAR CROMWELLS RUN...
  ROUTE 716 NEAR CROMWELLS RUN...
  ROUTE 709 AT SMITTEN FARM LANE...
  CREST HILL ROAD NEAR LAKE DANIEL ROAD...
  CREST HILL ROAD NEAR ROUTE 635...
  ROUTE 719 NEAR CARTERS RUN...
  ENON CHURCH ROAD NEAR HORNER RUN...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MAKE THE SMART 
CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR CENTRAL DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND
AND NORTHWESTERN VIRGINIA AND CENTRAL WEST VIRGINIA.

LAT...LON 3895 7775 3883 7780 3875 7807 3886 7815
      3888 7811 3889 7812 3888 7808 3890 7806
      3891 7807 3898 7788

$$
842 
WGUS71 KLWX 280208
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 PM EDT THU SEP 27 2012

VAC061-157-280219-
/O.CAN.KLWX.FF.W.0078.000000T0000Z-120928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPPAHANNOCK VA-FAUQUIER VA-
1008 PM EDT THU SEP 27 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
FAUQUIER AND NORTHEASTERN RAPPAHANNOCK COUNTIES...

RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR CENTRAL DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND
AND NORTHWESTERN VIRGINIA.

LAT...LON 3895 7775 3883 7780 3875 7807 3886 7815
      3888 7811 3889 7812 3888 7808 3890 7806
      3891 7807 3898 7788

$$


BJL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 6:31 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 27, 6:31 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 PM EDT THU SEP 27 2012

.SYNOPSIS...
A COLD FRONT WILL ACROSS PENNSYLVANIA WILL SLOWLY SAG SOUTHWARD
THROUGH THIS EVENING. LOW PRESSURE WILL DEVELOP ALONG THE FRONT
THIS EVENING AND MOVE ACROSS THE MID-ATLANTIC REGION THROUGH
FRIDAY. THE COLD FRONT WILL PASS THROUGH THE AREA LATE
FRIDAY...BEFORE WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AN
UPPER LOW OVER THE EASTERN GREAT LAKES WILL PUSH ANOTHER COLD
FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE RETURNS EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
ATTN TV METS - WE'VE SPOKEN WITH SPC AND WL BE ISSUING A SVT TSTM
WTCH INCLUDING THE DC AREA WHICH SHOULD BE COMING OUT IN A FEW MINUTES.

MID-AFTERNOON SURFACE ANALYSIS INDICATES COLD FRONT STILL DRAPED
ACROSS SRN PENNSYLVANIA. MODELS DIFFER ON HOW FAR SOUTH THE FRONT
WILL DROP...AND MID-LEVEL W-SWLY FLOW WILL MAKE IT DIFFICULT FOR
THIS TO HAPPEN. MEANWHILE...A MID-LEVEL TROUGH WILL APPROACH THE
CWA FROM THE WEST LATE THIS AFTERNOON AND EVENING. LACK OF CLOUD
COVER HAS ALLOWED SB CAPE TO EXCEED 1000 J/KG OVER MOST OF THE
FORECAST AREA. SO FAR RADAR HAS INDICATED AREAS OF SHOWERS OVER
CENTRAL WV...AND A FEW POP-UP SHOWERS OVER THE POTOMAC HIGHLANDS.
WITH UPPER SUPPORT INCREASING DUE TO THE TROUGH...POTENTIAL EXISTS
FOR AT LEAST ISOLATED TSTM ACTIVITY TO DEVELOP OVER PORTIONS OF
THE REGION. MOST LIKELY TSTMS WOULD DVLP OVER THE HIGHER
ELEVATIONS AND ADVECT EWD LATE THIS AFTERNOON INTO THE EVENING.
FORECAST SOUNDINGS INDICATE A GRADUAL INCREASE IN SHEAR ALONG WITH
MORE PRONOUNCED MID-LEVEL DRY AIR. SPC HAS PLACED MUCH OF THE AREA
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SOME POTENTIAL
FOR DAMAGING WIND GUSTS AND LARGE HAIL THROUGH THE EVENING HOURS.

LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT THIS EVENING.
THERE REMAINS SOME MODEL DISAGREEMENT IN TERMS OF HOW FAR SOUTH
THE FRONT GETS...AND THEREFORE WHERE THE LOW DEVELOPS. GFS DVLPS
THE LOW FARTHER W OVER INTERIOR WV...WHILE NAM DVLPS THE LOW OVER
CENTRAL VA. EITHER WAY...THE LOW WILL BE STEERED NE AHEAD OF THE
UPPER TROUGH...AND THEN DRAG A COLD FRONT W-E ACROSS THE CWA EARLY
FRIDAY. THE FRONT MAY STALL ACROSS SRN PORTIONS OF THE FORECAST
AREA FRIDAY AFTERNOON.

ALTHOUGH THERE IS UNCERTAINTY IN EXACT LOCATIONS OF PRECIP
OVERNIGHT AND FRIDAY...TRENDED DOWN ON POPS EARLY FRIDAY MORNING.
SOME AREAS OF LIKELY POPS FRIDAY AFTN ACROSS PORTIONS OF THE
POTOMAC HIGHLANDS AND CENTRAL VA...WHERE THE FRONT WOULD MOST
LIKELY BRIEFLY STALL OR SLOW DOWN. LOWER POPS OVER THE NORTHERN
HALF OF THE CWA...WHICH SHOULD BE NORTH OF THE SFC FRONT...BUT
SOME LIFT WILL STILL BE EXPECTED DUE TO THE APPROACHING UPPER TROUGH.

IN TERMS OF TEMPS...LOWS RANGE FROM THE LOW 50S OVER THE POTOMAC
HIGHLANDS RIDGE TOPS TO THE UPPER 60S IN METRO
BALTIMORE/WASHINGTON. FRIDAY HIGHS GENERALLY IN THE UPPER 70S TO
LOW 80S...BUT COOLER OVER HIGHER ELEVATIONS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE THAT DEVELOPS ALONG FRONTAL BOUNDARY WILL MOVE
NORTHEAST OF THE CHESAPEAKE BAY BY FRIDAY NIGHT.  BOUNDARY IS
EXPECTED TO MOVE THROUGH REGION BY FRIDAY AND BE SOUTH OF MID
ATLANTIC... DRAPED ALONG THE EAST COAST.  CURRENT CHARACTERISTICS OF
ZONAL SITUATION IS THAT THIS FRONT IS NOT MOVING.  UPPER LEVEL LOW
OVER THE GREAT LAKES IS PROGGED TO MOVE SOUTHEASTWARD TOWARDS THE
MID ATLANTIC FRIDAY.  NAM SHOWS A SHORTWAVE WILL ALSO MOVE THROUGH
REGION FRIDAY NIGHT.  THOSE TWO FEATURES WILL HELP MOVE FRONTAL
BOUNDARY SOUTHWARD.  NW FLOW WILL BUILD IN BEHIND LOW PRESSURE AND
DRAG IN COOLER AND DRIER AIR FOR THE DAY ON SATURDAY.  AS MOISTURE
MOVES SOUTH AND EASTWARD WITH FRONT...MSTY SUNNY CONDITIONS ARE
EXPECTED FOR THE AFTERNOON.  WITH THIS CAA SITUATION..10-15KT WINDS
ALOFT WONT BRING MUCH MIXING TO THE AREA ON SATURDAY.  IF FRONTAL
BOUNDARY DOES NOT MOVE SOUTHWARD WITH THE HELP OF PREVIOUS SAID
FEATURES...MOISTURE MAY CAUSE CLOUDS TO STAY AROUND LONGER
SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO MOVE SOUTHWARD
AND CLOSER TO THE MID ATLANTIC THROUGH SUNDAY.  MODELS SHOW LOW
PRESSURE DEVELOPING AS A REFLECTION OF UPPER LOW OVER THE EASTERN
GREAT LAKES.  JET STREAK ENHANCES AS IT MOVES NORTHEAST SOUTH OF THE
MID ATLANTIC.  12Z GFS HAS REGION ON THE NORTH SIDE OF JET STREAK
AND SOUTH OF SFC LOW WHICH MAY LIMIT AREAS OF SHOWER ACTIVITY FOR
THE DAYTIME ON SUNDAY.  WRAP AROUND MOISTURE WILL QUICKLY FILL IN
AND RAIN CHANCES INCREASE SUNDAY NIGHT.  TROUGH AXIS OF UPPER LOW
AND SFC COLD FRONT WILL PASS OVER AREA AND EXIT BY MONDAY.

HIGH PRESSURE FROM THE WEST WILL QUICKLY MOVE INTO THE AREA TUES
THROUGH WED.  UPPER RIDGE OVER THE WESTERN ATLANTIC WILL
STRENGTHEN.  ECMWF AND GFS BOTH SHOW TROPICAL SHORTWAVES AND
MOISTURE MOVING NORTHWARD ON THE WESTERN SIDE OF UPPER RIDGE MID TO
LATE WEEK.  TO THE WEST...TROUGH OF LOW PRESSURE MAY DIG INTO TEXAS
AND MOVE EASTWARD.  DEPENDING ON THE STRENGTH AND SPEED OF
TROUGH...MOISTURE MAY BE PUSHED OUT TO SEA.  12Z GFS HAS 2 INCHES
PLUS OF PWAT VALUES ENTERING THE MID ATLANTIC WED NIGHT AND INTO
THURSDAY. DEPENDING ON MOVEMENT OF TROUGH AND RIDGE...RAINFALL
AMOUNTS MAY BE A FACTOR TOWARDS THE END OF NEXT WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
PRIMARILY VFR THROUGH LATE AFTERNOON. SCATTERED SHOWERS DVLPG OVER
ERN WV ARE EXPECTED TO MOVE TOWARDS THE BALTIMORE/WASHINGTON AREA
LATE THIS AFTERNOON AND INTO THE EVENING...BRINGING AN INCREASE
IN POTENTIAL SHOWERS. HIGHEST CONFIDENCE IN IMPACT APPEARS THIS
EVENING...WHERE PREVAILING SHRA RESIDES IN THE TAFS. CAN/T RULE
OUT ISOLATED THUNDERSTORMS DURING THIS TIME...BUT CONFIDENCE
REMAINS TOO LOW TO MENTION ATTM. FRONTAL BOUNDARY REMAINS OVER THE
MID- ATLANTIC REGION TONIGHT INTO FRIDAY...KEEPING A CHANCE OF
SHOWERS.

NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND
SATURDAY.  WIND GUSTS SHOULD STAY BELOW 18KTS FRIDAY NIGHT WITH WEAK
PRESSURE SURGE EXPECTED BEHIND FRONT. REDUCED VSBYS POSSIBLE
SATURDAY MORNING AS CLOUDS DEPART REGION.  MOISTURE WILL MOVE INTO
REGION SUNDAY AND SHOWERS ARE POSSIBLE IN THE AFTERNOON AND
EVENING.

&&

.MARINE...
FRONTAL BOUNDARY APPROACHES THE WATERS FROM THE NORTH LATE TODAY
AND TONIGHT. A RELATIVELY WEAK GRADIENT IS EXPECTED FOR WINDS
GENERALLY 10 KNOTS OR LESS. ANY ISOLATED THUNDERSTORMS WITH THE
SHOWERS THIS EVENING COULD HOWEVER PRODUCE STRONGER WIND GUSTS.
FRONT REMAINS OVER THE CHESAPEAKE BAY REGION ON FRIDAY.

COLD FRONT CROSSES THE WATERS FRI NGT. NW WINDS ARE EXPECTED BEHIND
FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WINDS SHOULD STAY
BELOW SCA FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND
FRONT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

UPDATE...WOODY!
Hazardous weather outlook, Sep 27, 7:09 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
709 PM EDT THU SEP 27 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281215-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
709 PM EDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR MUCH
OF THE AREA. THUNDERSTORMS THIS EVENING WILL HAVE THE POTENTIAL
TO PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281215-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
709 PM EDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR
PORTIONS OF EASTERN WEST VIRGINIA...NORTHERN VIRGINIA...AND
CENTRAL MARYLAND UNTIL MIDNIGHT. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER THIS
EVENING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Sep 27, 6:34 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
634 PM EDT THU SEP 27 2012

VAZ030-031-040-042-501-272300-
RAPPAHANNOCK VA-WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
634 PM EDT THU SEP 27 2012

...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...WARREN...CLARKE...
NORTHERN FAUQUIER AND LOUDOUN COUNTIES...

AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARKHAM...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE DELAPLANE AND ST. LOUIS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3911 7778 3891 7769 3881 7806 3895 7816
TIME...MOT...LOC 2234Z 249DEG 12KT 3890 7801
Local storm report, Sep 27, 6:35 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
635 PM EDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      1 ENE WOODSTOCK         38.89N  78.50W
09/27/2012                   SHENANDOAH         VA   911 CALL CENTER

            N WATER STREET IN WOODSTOCK HAS BEEN CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER LWX1201332

CJL
Local storm report, Sep 27, 7:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
702 PM EDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             3 NW MIDDLEBURG         39.00N  77.77W
09/27/2012  M1.00 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1201333

WOODY!
Special weather statement, Sep 27, 7:11 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 PM EDT THU SEP 27 2012

WVZ050-055-272345-
HARDY WV-HAMPSHIRE WV-
711 PM EDT THU SEP 27 2012

...STRONG THUNDERSTORM TO AFFECT HARDY AND HAMPSHIRE COUNTIES...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOOREFIELD...
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE OLD FIELDS...MCNEILL...BEAN SETTLEMENT AND
KIRBY.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3937 7880 3912 7861 3898 7898 3907 7907
TIME...MOT...LOC 2312Z 236DEG 17KT 3907 7896

BJL
Local storm report, Sep 27, 7:12 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 SW BENTONVILLE        38.81N  78.34W
09/27/2012  E0.88 INCH       WARREN             VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1201334

CJL
Special weather statement, Sep 27, 7:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU SEP 27 2012

VAZ029-039-050-280000-
ORANGE VA-MADISON VA-PAGE VA-
736 PM EDT THU SEP 27 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...MADISON AND PAGE
COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF MADISON...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE HAYWOOD.

PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN.

&&

LAT...LON 3824 7831 3827 7829 3827 7833 3829 7837
      3831 7836 3834 7841 3840 7844 3845 7843
      3847 7845 3844 7848 3849 7847 3852 7823
      3825 7821
TIME...MOT...LOC 2336Z 246DEG 22KT 3840 7828

SDG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 10:45 PM EDTSpecial Weather StatementLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park30 min
Sep 26, 11:11 PM EDTSpecial Marine WarningLWX33 min
Sep 26, 11:14 PM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Falls Church31 min
Sep 27, 5:24 AM EDTSpecial Marine WarningLWX39 min
Sep 27, 2:59 PM EDTSpecial Weather StatementLWXRockingham31 min
Sep 27, 3:17 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah43 min
Sep 27, 3:26 PM EDTSevere Thunderstorm WarningLWXRockingham49 min
Sep 27, 3:58 PM EDTSevere Thunderstorm WarningLWXShenandoah47 min
Sep 27, 4:09 PM EDTSpecial Weather StatementLWXFrederick36 min
Sep 27, 4:15 PM EDTSpecial Weather StatementLWXShenandoah30 min
Sep 27, 4:23 PM EDTSevere Thunderstorm WarningLWXShenandoah37 min
Sep 27, 4:41 PM EDTSevere Thunderstorm WarningLWXShenandoah49 min
Sep 27, 4:57 PM EDTSevere Thunderstorm WarningLWXPage, Shenandoah, Warren48 min
Sep 27, 5:11 PM EDTSevere Thunderstorm WarningLWXShenandoah49 min
Sep 27, 5:31 PM EDTSpecial Weather StatementLWXCity of Winchester29 min
Sep 27, 5:37 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester38 min
Sep 27, 5:38 PM EDTSpecial Weather StatementLWXWarren37 min
Sep 27, 5:44 PM EDTSevere Thunderstorm WarningLWXFauquier, Rappahannock, Warren46 min
Sep 27, 5:47 PM EDTSpecial Weather StatementLWXShenandoah28 min
Sep 27, 5:50 PM EDTSpecial Weather StatementLWXWarren25 min
Sep 27, 6:00 PM EDTSevere Thunderstorm WarningLWXPage, Rappahannock, Shenandoah, Warren45 min
Sep 27, 6:13 PM EDTSpecial Weather StatementLWXLoudoun32 min
Sep 27, 6:34 PM EDTSpecial Weather StatementLWXClarke26 min
Sep 27, 6:36 PM EDTSevere Thunderstorm WarningLWXFauquier, Page, Rappahannock, Shenandoah, Warren39 min
Sep 27, 6:38 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Rappahannock, Warren52 min
Sep 27, 7:08 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Prince William37 min
Sep 27, 7:36 PM EDTSpecial Weather StatementLWXMadison24 min
Sep 27, 7:46 PM EDTSpecial Weather StatementLWXFauquier, Prince William, City of Manassas44 min
Sep 27, 7:50 PM EDTSpecial Weather StatementLWXCulpeper, Madison25 min
Sep 27, 7:53 PM EDTSpecial Weather StatementLWXLoudoun22 min

Nearby

Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.